Alert archive / New Mexico / Flash Flood Watches in 2011
Flash Flood Watch 5, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Jul 23, 2011, 4:15 AM MDT. It took effect at Jul 23, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2011, 4:15 AM MDT (10:15 UTC)
- In effect from
- Jul 23, 2011, 12:00 PM MDT
- Expired
- Jul 23, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Jul 23, 3:36 AM MDT, 39 minutes earlier.
Area forecast discussion, Jul 23, 3:36 AM MDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 336 AM MDT SAT JUL 23 2011 .DISCUSSION... DEEP MOISTURE REMAINS IS IN PLACE ACROSS MUCH OF THE REGION...WITH THE EXCEPTION OF THE NW CORNER. THE MONSOONAL MOIST INSTABILITY AXIS WITH +1 STDEV PWAT VALUES OF 1 TO 1.2 STRETCHES FROM SW TO NE ACROSS THE CENTER OF NM. SFC DEWPOINT VALUES ARE A FEW DEGREES WARMER THAN 24 HRS AGO WITH LOTS OF 60S ACROSS THE SOUTH AND EAST...AND A POCKET OF 20S AND 30S STILL IN PLACE OVER NW NM. THE UPPER LEVEL RIDGE AXIS CURRENTLY OVER SOUTHERN NM IS BEGINNING TO SLIDE SLOWLY NORTH AS SEEN BY WEAK NE STEERING FLOW ON THE LATEST RADAR IMAGERY. OVERALL MADE MINOR ADJUSTMENTS TO INCREASE POPS TO LIKELY ALONG THE EAST SLOPES THIS AFTERNOON AND HIGH CHANCE WITHIN THE RGV FOR EARLY THIS EVENING AS WEAK STEERING FLOWS CARRY STORMS TO THE SW ON OUTFLOW BOUNDARIES. A FLASH FLOOD WATCH WILL BE ISSUED AGAIN FOR BURN SCARS IN THE SOUTHWEST AND SOUTH CENTRAL MTS...HOWEVER LOCALIZED HVY RAINFALL CANNOT BE RULED OUT ANYWHERE ACROSS CENTRAL AND EASTERN NM. THE UPPER HIGH WILL CONTINUE SLIDING NORTH THEN EAST THROUGH SUNDAY AND MONDAY. THIS WILL KEEP WEAK STEERING FLOWS TO THE SOUTHWEST AND WEST BY LATE SUNDAY...INCREASING CHANCES FOR STORMS IN THE RGV AND WEST TO THE CONT DVD. FLASH FLOOD WATCHES WILL PROBABLY NEED TO BE EXPANDED FOR THE REMAINDER OF BURN SCAR AREAS BY SUNDAY AND MONDAY AS PWAT VALUES WILL BEGIN TO PUSH +1.5 TO 2.0 STDEV ACROSS THE AREA. CHANCES FOR STORMS WILL ALSO INCREASE OVER WESTERN NM DURING THIS PERIOD. TEMPS WILL FALL A FEW DEGREES AS WELL FOR MOST AREAS. EXTENDED GUIDANCE CONTINUES TO SHOW A RELATIVELY STATIONARY UPPER LEVEL PATTERN DEVELOPING OVER THE SW CONUS WITH A POTENTIAL CLASSIC MONSOONAL PATTERN IN PLACE THROUGH THE END OF THE WEEK. THE GFS AND ECMWF DO SHOW THE UPPER RIDGE BUILDING TO THE EAST OVER THE CENTRAL PLAINS...A WEAK TROUGH OVER EASTERN NM...AND ANOTHER WEAK RIDGE CORE OVER THE FOUR CORNERS. THIS WILL ESSENTIALLY KEEP STEERING FLOWS WEAK OVER THE AREA WITH PLENTY OF MOISTURE IN PLACE NOW FOR DAILY ROUNDS OF AFTERNOON AND OVERNIGHT STORMS. THIS WILL EFFECTIVELY DRIVE US INTO OUR CLIMATOLOGICAL PEAK FLASH FLOOD PERIOD ACROSS NM. CONTINUED TO NUDGED EXTENDED POPS TOWARD CLIMATOLOGY AND DROPPED TEMPS A DEGREE OR TWO BELOW GUIDANCE. GUYER && .AVIATION... SPOTTY LIGHT SHOWERS AND OCCASIONAL MOUNTAIN TOP OBSCURATIONS WILL PERSIST ACROSS THE SOUTH CENTRAL AND SOUTHWEST HIGH TERRAIN THROUGH AROUND 13Z. THEREAFTER...THE FOCUS WILL BE ON ANOTHER ROUND OF THUNDERSTORMS AND SHOWERS DEVELOPING BY 17Z ALONG AND EAST OF THE CENTRAL MOUNTAINS AND EXPANDING IN EXTENT TO THE CONTINENTAL DIVIDE BY 21Z AND ACROSS THE EASTERN PLAINS THROUGH 03Z. THESE SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING LOCAL MODERATE TO HEAVY DOWNPOURS WITH MVFR VISIBILITY RESTRICTIONS IN RAIN AND SOME MOUNTAIN TOP OBSCURATIONS. GUSTY OUTFLOWS ARE MOST LIKELY ACROSS THE WEST WHERE BLOWING DUST COULD CAUSE SOME VISIBILITY RESTRICTIONS. THIS ACTIVITY WILL TAPER OFF 03Z THROUGH 09Z EARLY SUNDAY. DRY AIR REMAINS IN PLACE ACROSS THE NORTHWEST INCLUDING KFMN AND KGUP WHERE VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. 05 && .FIRE WEATHER... FAIRLY STRONG MOISTURE GRADIENT CURRENTLY IN PLACE ACROSS NEW MEXICO WITH DRY AIR AND POOR OVERNIGHT RECOVERIES FROM NORTHWEST TO WEST CENTRAL ZONES AND AMPLE LOW LEVEL MOISTURE ELSEWHERE. SPOTTY SHOWERS WILL PERSIST ACROSS THE HIGHER TERRAIN OF SOUTHWEST AND SOUTH CENTRAL LOCATIONS EARLY THIS MORNING WITH TODAYS ROUND OF THUNDERSTORMS AND SHOWERS TO FIRST DEVELOP OVER AND EAST OF THE CENTRAL MOUNTAINS. BY MID AFTERNOON...SCATTERED TO NUMEROUS THUNDERSTORMS WILL EXTEND FROM THE CONTINENTAL DIVIDE TO THE NORTHEAST PLAINS AND CENTRAL HIGHLAND WITH ISOLATED COVERAGE EXPECTED ACROSS THE EXTREME EAST CENTRAL PLAINS WHILE THE NORTHWEST ZONES SHOULD REMAIN DRY. ANY BURN SCAR COULD SEE PRECIPITATION TODAY THOUGH THE WALLOW...DONALDSON AND WHITE FIRES SHOULD BE FAVORED FOR THE HEAVIEST RAINFALL AMOUNTS. MORE GUSTY OUTFLOWS WITH RAPID DEVELOPMENT OF THUNDERSTORMS SHOULD FAVOR THE LAS CONCHAS FIRE. SIMILAR PATTERN EXPECTED ON SUNDAY WITH ONE MORE DAY OF DRY CONDITIONS IN THE NORTHWEST...ISOLATED COVERAGE EXTREME EAST AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ELSEWHERE AND ESPECIALLY THE HIGH TERRAIN. COVERAGE SHOULD INCREASE ACROSS THE SOUTHWEST AS THE UPPER HIGH DRIFTS CLOSER TO NEW MEXICO AND EDGES THE MONSOON PLUME WESTWARD. THE WESTWARD SHIFT IN PRECIPITATION CONTINUES INTO EARLY NEXT WEEK WITH INCREASED CHANCES OF PRECIPITATION NORTHWEST AND WEST AND A DRYING TREND ACROSS THE EAST. EXTENDED MODELS SUPPORT A MONSOON PLUME OVER PORTIONS OF NEW MEXICO THROUGH THE WORKWEEK AND INTO THE WEEKEND. 05 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 96 62 97 64 / 5 5 5 10 DULCE........................... 91 53 88 55 / 5 10 30 20 CUBA............................ 90 56 89 56 / 10 20 30 30 GALLUP.......................... 90 55 89 56 / 5 5 20 30 EL MORRO........................ 86 52 84 52 / 20 20 50 40 GRANTS.......................... 90 57 88 57 / 10 20 30 30 QUEMADO......................... 87 56 85 57 / 20 20 40 40 GLENWOOD........................ 92 64 91 64 / 30 30 30 40 CHAMA........................... 83 52 81 52 / 20 30 40 30 LOS ALAMOS...................... 83 66 82 64 / 30 50 40 30 PECOS........................... 82 59 81 59 / 50 60 60 40 CERRO/QUESTA.................... 83 55 82 54 / 20 30 30 30 RED RIVER....................... 73 49 71 49 / 50 50 40 40 ANGEL FIRE...................... 75 49 73 49 / 50 50 50 40 TAOS............................ 88 59 86 58 / 40 50 30 30 MORA............................ 81 57 78 55 / 40 40 50 40 ESPANOLA........................ 90 63 89 62 / 20 30 30 30 SANTA FE........................ 87 62 85 61 / 50 50 50 30 SANTA FE AIRPORT................ 91 65 88 64 / 40 50 50 30 ALBUQUERQUE FOOTHILLS........... 91 65 89 65 / 40 50 40 30 ALBUQUERQUE HEIGHTS............. 93 71 91 71 / 40 50 40 30 ALBUQUERQUE VALLEY.............. 95 69 94 69 / 30 40 40 30 ALBUQUERQUE WEST MESA........... 96 67 94 67 / 30 40 40 30 LOS LUNAS....................... 94 66 93 66 / 40 40 40 30 RIO RANCHO...................... 95 65 93 64 / 40 50 40 30 SOCORRO......................... 93 66 93 66 / 40 40 30 30 SANDIA PARK/CEDAR CREST......... 87 61 86 61 / 60 60 60 40 TIJERAS......................... 89 61 88 61 / 50 60 50 30 MORIARTY/ESTANCIA............... 88 56 84 56 / 60 60 60 40 CLINES CORNERS.................. 84 59 81 61 / 60 60 60 40 GRAN QUIVIRA.................... 89 63 87 63 / 60 60 50 40 CARRIZOZO....................... 89 68 89 66 / 50 50 30 30 RUIDOSO......................... 81 59 79 59 / 60 60 50 40 CAPULIN......................... 86 60 85 60 / 40 40 30 30 RATON........................... 91 62 88 63 / 30 40 30 30 SPRINGER........................ 88 63 89 63 / 30 40 30 30 LAS VEGAS....................... 85 59 82 60 / 50 50 50 40 CLAYTON......................... 94 67 93 68 / 30 40 30 30 ROY............................. 86 65 86 65 / 30 40 30 30 CONCHAS......................... 91 72 90 73 / 30 40 20 20 SANTA ROSA...................... 92 69 90 70 / 30 40 20 20 TUCUMCARI....................... 94 71 95 71 / 20 40 10 10 CLOVIS.......................... 93 69 94 69 / 20 40 10 10 PORTALES........................ 94 71 94 70 / 20 40 10 10 FORT SUMNER..................... 95 72 95 72 / 20 40 10 10 ROSWELL......................... 98 71 96 71 / 20 40 10 10 PICACHO......................... 92 65 91 64 / 40 40 20 20 ELK............................. 84 60 83 60 / 50 50 30 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR THE FOLLOWING ZONES...NMZ508-526-539. && GUYER/05
Hazardous weather outlook, Jul 22, 5:50 AM MDT, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 550 AM MDT FRI JUL 22 2011 NMZ501>540-231200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 550 AM MDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL FROM THUNDERSTORMS THIS AFTERNOON AND EVENING MAY CREATE AREAS OF FLASH FLOODING OVER AND AROUND RECENT BURN SCARS ACROSS THE SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. ELSEWHERE ACROSS NORTHERN AND CENTRAL NEW MEXICO...SCATTERED SLOW MOVING STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY AND MAY PRODUCE LOCALIZED HEAVY RAINFALL AND ASSOCIATED MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. GUYER/KW
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:43 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval | 3 hr |
| Jul 23, 2:40 PM MDT | Flash Flood Warning | ABQ | Lincoln | 87 min |
| Jul 23, 2:52 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 83 min |
| Jul 23, 4:04 PM MDT | Special Weather Statement | ABQ | Santa Fe | 26 min |
| Jul 23, 4:15 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 23, 4:49 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Jul 23, 5:32 PM MDT | Special Weather Statement | ABQ | 43 min | |
| Jul 23, 5:56 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance, Valencia | 109 min |
Nearby
Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.